Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 228, NWS Wilmington, OH

July 27, 2012Boone County, Carroll County, Gallatin County, Kentucky; Ohio County, Switzerland County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 27, 2012, 5:55 PM EDT for Boone County, Carroll County, Gallatin County, Kentucky; Ohio County, Switzerland County, Indiana. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 5:55 PM EDT (21:55 UTC)
Expired
Jul 27, 2012, 6:45 PM EDT
In force
50 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Ohio County, IN, Switzerland County, IN, Boone County, KY, Carroll County, KY, Gallatin County, KY

The radar

The Cincinnati radar (KILN), 120 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 6:06 PM EDTTSTM WND DMG5 Ssw Brooksburg, KYPARTIAL ROOF RIPPED OFF OF A GARAGE ON CULLS RIDGE ROAD NEAR BEDFORD
Jul 27, 6:15 PM EDTTSTM WND GST 45Kymeso Carrollton 2e, KY
Jul 27, 6:17 PM EDTTSTM WND DMGBurlington, KY12 INCH DIAMETER TREE DOWN
Jul 27, 6:22 PM EDTTSTM WND GST 62Carrollton, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 2:43 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WUUS51 KILN 272155
SVRILN
INC115-155-KYC015-041-077-272245-
/O.NEW.KILN.SV.W.0228.120727T2155Z-120727T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
555 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN NORTHERN KENTUCKY...
  CARROLL COUNTY IN NORTHERN KENTUCKY...
  GALLATIN COUNTY IN NORTHERN KENTUCKY...
  OHIO COUNTY IN SOUTHEAST INDIANA...
  SWITZERLAND COUNTY IN SOUTHEAST INDIANA...

* UNTIL 645 PM EDT.

* AT 551 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED   
ALONG A LINE EXTENDING FROM MANCHESTER TO 5 MILES NORTH OF MADISON 
INDIANA...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RISING SUN...
  CARROLLTON...
  BURLINGTON...
  VEVAY...
  OAKBROOK...
  WARSAW...
  UNION...

IN ADDITION...AVONBURG...PETERSBURG...BEAR BRANCH...HARTFORD...
FRENCH...FAIRVIEW...PATE AND MOOREFIELD ARE NEAR THE PATH OF THESE
SEVERE THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 40 AND 74 IN KENTUCKY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND
SOUTHWESTERN OHIO.

&&

LAT...LON 3874 8526 3870 8521 3893 8521 3893 8514
      3896 8512 3894 8512 3895 8506 3901 8490
      3903 8488 3906 8490 3914 8475 3906 8465
      3878 8466 3877 8477 3871 8480 3860 8507
      3858 8521 3874 8534
TIME...MOT...LOC 2155Z 279DEG 34KT 3909 8498 3874 8545

$$

HATZOS
4 follow-up statements
519 
WWUS51 KILN 272207
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
607 PM EDT FRI JUL 27 2012

INC115-155-KYC015-041-077-272245-
/O.CON.KILN.SV.W.0228.000000T0000Z-120727T2245Z/
SWITZERLAND IN-OHIO IN-BOONE KY-CARROLL KY-GALLATIN KY-
607 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR GALLATIN...CARROLL...BOONE...OHIO AND SWITZERLAND COUNTIES...

AT 604 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM PATE TO LOCUST...MOVING 
SOUTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
CARROLLTON...VEVAY...RISING SUN...BURLINGTON...WARSAW...OAKBROOK AND
UNION.

IN ADDITION...PATE...BRAYTOWN...ALLENSVILLE...PRESTONVILLE...
ABERDEEN...JACKSONVILLE...MOUNT STERLING AND CENTER SQUARE ARE NEAR
THE PATH OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3874 8526 3870 8521 3893 8521 3893 8514
      3896 8512 3894 8512 3895 8506 3901 8490
      3903 8488 3906 8490 3914 8475 3906 8465
      3878 8466 3877 8477 3871 8480 3860 8507
      3858 8521 3874 8534
TIME...MOT...LOC 2208Z 282DEG 42KT 3896 8498 3871 8521

$$

HATZOS
978 
WWUS51 KILN 272222
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
622 PM EDT FRI JUL 27 2012

INC115-155-KYC015-041-077-272245-
/O.CON.KILN.SV.W.0228.000000T0000Z-120727T2245Z/
SWITZERLAND IN-OHIO IN-BOONE KY-CARROLL KY-GALLATIN KY-
622 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR GALLATIN...CARROLL...BOONE...OHIO AND SWITZERLAND COUNTIES...

AT 617 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RABBIT HASH TO 
CARROLLTON...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
WARSAW...BURLINGTON...OAKBROOK AND UNION.

IN ADDITION...WORTHVILLE...FRANCISVILLE...PATRIOT...EAGLE STATION...
CARSON...BIG BONE...STEELE BOTTOM AND HUEYS CORNERS ARE NEAR THE PATH
OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3874 8534 3874 8526 3870 8521 3881 8521
      3886 8514 3893 8512 3901 8490 3903 8488
      3906 8490 3914 8475 3906 8465 3878 8466
      3877 8477 3871 8480 3870 8487 3860 8507
      3858 8521
TIME...MOT...LOC 2222Z 282DEG 42KT 3891 8479 3863 8507

$$

HATZOS
216 
WWUS51 KILN 272236
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
636 PM EDT FRI JUL 27 2012

INC115-155-KYC015-041-077-272245-
/O.CON.KILN.SV.W.0228.000000T0000Z-120727T2245Z/
SWITZERLAND IN-OHIO IN-BOONE KY-CARROLL KY-GALLATIN KY-
636 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR GALLATIN...CARROLL...BOONE...OHIO AND SWITZERLAND COUNTIES...

AT 634 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BEAVERLICK TO LANGSTAFF...MOVING
EAST AT 45 MPH.

THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF BOONE...CARROLL...
GALLATIN...OHIO AND SWITZERLAND COUNTIES...INCLUDING US ROUTES 42 AND
127 AT STATE ROUTE 562...CARSON...EAGLE STATION...NAPOLEON...RYLE...
VERONA AND GLENCOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3874 8534 3874 8526 3870 8521 3882 8494
      3892 8491 3899 8466 3878 8466 3877 8477
      3871 8480 3870 8487 3860 8507 3858 8521
      3863 8523
TIME...MOT...LOC 2237Z 278DEG 38KT 3888 8467 3865 8506

$$

HATZOS
412 
WWUS51 KILN 272245
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
645 PM EDT FRI JUL 27 2012

INC115-155-KYC015-041-077-272255-
/O.EXP.KILN.SV.W.0228.000000T0000Z-120727T2245Z/
SWITZERLAND IN-OHIO IN-BOONE KY-CARROLL KY-GALLATIN KY-
645 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR GALLATIN...CARROLL...BOONE...
OHIO AND SWITZERLAND COUNTIES HAS EXPIRED...

ANOTHER SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR PORTIONS OF 
CARROLL...GALLATIN...AND BOONE COUNTIES.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

LAT...LON 3874 8534 3874 8526 3870 8521 3882 8494
      3892 8491 3899 8466 3878 8466 3877 8477
      3871 8480 3870 8487 3860 8507 3858 8521
      3863 8523
TIME...MOT...LOC 2245Z 278DEG 38KT 3887 8456 3864 8495

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:51 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 27, 4:51 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
451 PM EDT FRI JUL 27 2012

.SYNOPSIS...
A WEAK LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL
PUSH EAST ACROSS THE REGION TONIGHT. HIGH PRESSURE WILL GRADUALLY
BUILD IN FROM THE NORTHWEST THROUGH THE WEEKEND.
&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATEST SURFACE ANALYSIS IS SHOWING A LOW PRESSURE CENTERED OVER
CENTRAL INDIANA WITH A COLD FRONT TRAILING DOWN INTO SOUTHERN
ILLINOIS. THE AIRMASS OUT AHEAD OF THIS IS NOT AS UNSTABLE AS WE
HAVE BEEN SEEING THE PAST FEW DAYS...BUT FORCING ALONG AND AHEAD
OF THE FRONT COMBINED WITH ML CAPES IN THE 1000-1500 J/KG HAVE BEEN
ENOUGH TO PRODUCE FAIRLY WIDESPREAD THUNDERSTORM ACTIVITY ACROSS
EASTERN PORTIONS OF INDIANA THIS AFTERNOON. THE LOW IS FORECAST TO
PUSH EAST ACROSS OUR AREA THROUGH THIS EVENING...WITH THE TRAILING
COLD FRONT WORKING EAST ACROSS SOUTHERN PORTIONS OF OUR FA THROUGH
THE OVERNIGHT HOURS. DEEP LAYER 0-6 KM SHEAR WILL REMAIN IN THE
20-30 KNOT RANGE THROUGH THE OVERNIGHT HOURS...BUT BOTH THE 0-1 KM
AND 0-3 KM SHEAR SHOULD INCREASE THROUGH THE EVENING HOURS AS THE
LOW MOVES OUR WAY. HOWEVER...AS WE MOVE THROUGH THIS EVENING...WE
WILL BEGIN TO LOSE SOME OF THE INSTABILITY...SO WOULD EXPECT BEST
SEVERE CHANCE TO BE ACROSS OUR WESTERN AREAS WHERE LOW LEVEL SHEAR
AND INSTABILITY SHOULD BE THE BEST. THE DCAPE IS STILL RELATIVE
HIGH...IN EXCESS OF 1000 J/KG ACROSS THE ENTIRE AREA...SO DAMAGING
WINDS APPEAR TO BE THE PRIMARY THREAT WITH THESE STORMS. AS WE
BEGIN TO LOSE THE DAYTIME HEATING...EXPECT AN OVERALL DECREASING
TREND IN THE STORMS. HOWEVER...THEY MAY LINGER A LITTLE LONGER
INTO THE OVERNIGHT HOURS ACROSS THE SOUTH...UNTIL THE FRONT MOVES
THROUGH.
&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SURFACE HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE NORTHWEST
SATURDAY INTO SATURDAY NIGHT. HOWEVER...UNTIL THE MID LEVEL
TROUGH AXIS CLEARS THE AREA THROUGH THE AFTERNOON...IT WILL BE
TOUGH TO RULE OUT A STRAY THUNDERSTORM OR TWO. THE BEST CHANCE FOR
THIS WILL BE ACROSS OUR NORTHEAST WHERE SOME WEAK INSTABILITIES
WILL LINGER INTO THE AFTERNOON HOURS. SKIES SHOULD THEN CLEAR
THROUGH THE EVENING HOURS AS HIGH PRESSURE CONTINUES TO BUILD IN.
WILL TREND HIGHS A TAD COOLER ACROSS THE NORTH ON SATURDAY AS WE
SHOULD START TO GET INTO A LITTLE BIT OF WEAK CAA.
&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY WILL FEATURE SFC HIGH PRESSURE OVERHEAD WITH WNW FLOW ALOFT.
LOW LEVEL FLOW BEGINS TO TURN BACK AROUND TO THE SOUTHWEST...SO SOME
90 DEGREE READINGS MAY SNEAK TOWARD THE SOUTHWEST...BUT HUMIDITY
WILL BE ON THE LOW SIDE. 00Z ECMWF WAS THE ONLY MODEL SHOWING A
SHORTWAVE TROUGH DIVING INTO THE AREA SUNDAY NIGHT...SO HAVE
EXCLUDED ITS QPF IN THE FORECAST.

A GRADUAL PATTERN CHANGE TAKES PLACE NEXT WEEK AS TELECONNECTIONS
FROM THE NORTHERN LATITUDES HELP GRADUALLY DEEPEN THE EAST COAST
TROUGH AND PUSH THE DOMINANT PLAINS RIDGE BACK TOWARD THE WEST. A
SERIES OF DISTURBANCES IN NORTHWEST FLOW ALOFT SHOULD PROVIDE
INTERMITTENT CHANCES OF THUNDERSTORMS. TRACK AND TIMING IS OBVIOUSLY
AN ISSUE IN THIS TYPE OF PATTERN...BUT MODELS CONTINUE TO HONE INTO
THE LATE MONDAY TO LATE TUESDAY TIME FRAME FOR A SFC COLD FRONT TO
PUSH THROUGH THE AREA. HAVE 40 POPS SPREADING EAST THROUGH THIS
TIME...THEN DROPPING SLIGHTLY FOR THE WEDNESDAY AND THURSDAY PERIOD.
WITH LITTLE TEMPERATURE ADVECTION DURING MOST OF THE WEEK...
TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL...WITH SOME
INCREASE IN HUMIDITY. BY FRIDAY...BOTH THE 00Z AND 12Z ECMWF FLATTEN
THE UPPER LEVEL FLOW PATTERN SOMEWHAT...ALLOWING WARMER TEMPERATURES
TO SURGE EAST. HAVE LEANED TOWARD THIS SOLUTION...VERSUS THE
STRONGER LONGWAVE TROUGH NOTED BY THE GFS. LOWERED POPS TO 20
PERCENT FRIDAY GIVEN UNCERTAINTY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL DISTURBANCE OVER THE WESTERN GREAT LAKES THIS
AFTERNOON WILL PIVOT SE ACRS THE REMAINDER OF THE GREAT LAKES TONIGHT
AND SATURDAY. THIS WILL SLOWLY PUSH A WEAK AREA OF LOW PRESSURE
AND ASSOCIATED COLD FRONT SOUTHEAST THROUGH THE REGION. THE
APPROACH OF THIS DISTURBANCE AND PREFRONTAL CONVERGENCE AHEAD OF
THE FRONT WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACRS
THE AREA EARLY THIS AFTN. MODELS SUGGEST THAT MULTICELLULAR
THUNDERSTORMS COULD CONGEAL INTO BOWING SEGMENTS WITH POSSIBLE TWO
ROUND OF CONVECTION MOVING OVER THE REGION. AS SUCH...BELIEVE
THUNDERSTORM CHANCES ARE HIGH ENOUGH TO WARRANT AT ALL TAF SITES.
HOWEVER...EXACT TIMING IS STILL DIFFICULT AT THIS POINT AND HAVE
THUS GONE WITH A PREDOMINANT VCTS WITH TEMPO MVFR AND THUNDER.
WILL AMENDMENT TAFS ACCORDINGLY FOR WIND AND/OR HAIL PER RADAR
OBSERVATIONS.

FOR THE OVERNIGHT HOURS...CONVECTION SHOULD PUSH TO THE
EAST/SOUTHEAST THIS EVENING. STILL CAN NOT RULE OUT A SHOWER OR
STORM OVERNIGHT WITH THE DISTURBANCE STILL IN THE REGION...BUT
CHANCES ARE LOW ENOUGH TO NOT MENTION ATTM. OF GREATER CONCERN
WILL BE LOW LEVEL MOISTURE ADVECTING SOUTH AROUND WEAK LOW
PRESSURE/COLD FRONT. THIS MOISTURE...COMBINED WITH WEAK COLD AIR
ADVECTION...HAS THE POTENTIAL TO REALIZE ITSELF AS A STRATUS DECK
LATE TONIGHT INTO SATURDAY MORNING. SOME MVFR/IFR VSBYS WILL BE
POSSIBLE AS WELL AND HOW LOW THESE BECOME WILL DEPEND ON HOW FAST
MID LVL CLOUDS EXIT THE REGION BEFORE LOW STRATUS FORMS. HAVE GONE
WITH IFR CIGS AND MVFR/IFR VSBYS ATTM.

ON SATURDAY...LOW LEVEL MOISTURE/STRATUS SHOULD LIFT INTO VFR
CUMULUS AND/OR MODERATE CUMULUS BY SATURDAY AFTERNOON WHILE VSBYS
WILL IMPROVE TO VFR AS WELL. CAN NOT RULE OUT A POP UP SHOWER OR
STORM ACRS THE ERN TAF SITES...BUT THEN AGAIN...IT IS TOO LOW TO
BE CONCERNED ABOUT ATTM.

UNDER A NW FLOW ALOFT...SURFACE HIGH PRESSURE IS FORECAST TO BUILD
SOUTHEAST INTO THE GREAT LAKES AND OHIO VALLEY SATURDAY NIGHT INTO
SUNDAY.

.OUTLOOK...THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR OHZ079>082-088.
KY...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR KYZ098>100.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...SNYDER
AVIATION...HICKMAN
Hazardous weather outlook, Jul 27, 5:00 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 PM EDT FRI JUL 27 2012

INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046-
051>056-060>065-070>074-077-078-282100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-
500 PM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO TONIGHT. A FEW OF
THESE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE
WINDS BEING THE MAIN THREAT. LARGE HAIL WILL BE A SECONDARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

KYZ098>100-OHZ079>082-088-282100-
ROBERTSON-MASON-LEWIS-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
500 PM EDT FRI JUL 27 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND SOUTH CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO TONIGHT. A FEW OF
THESE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE
WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAIN WILL ALSO BE
POSSIBLE...ESPECIALLY IF STORMS REPEATEDLY MOVE ACROSS THE SAME
LOCATION. AREAS THAT HAD HEAVY RAIN LAST NIGHT WILL BE
PARTICULARLY VULNERABLE TO ADDITIONAL FLOODING OR FLASH FLOODING
IF HEAVY RAIN OCCURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jul 27, 5:31 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
531 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HEAVY RAIN       BURLINGTON              39.02N 84.72W
07/27/2012  M1.70 INCH       BOONE              KY   TRAINED SPOTTER

            FELL IN ABOUT 20 MINUTES.

&&

KURZ
Special weather statement, Jul 27, 5:31 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
531 PM EDT FRI JUL 27 2012

KYZ093-OHZ071-072-077>080-272200-
CAMPBELL KY-BROWN OH-CLINTON OH-HAMILTON OH-WARREN OH-CLERMONT OH-
HIGHLAND OH-
531 PM EDT FRI JUL 27 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HIGHLAND...
CLERMONT...SOUTHEASTERN WARREN...SOUTHEASTERN HAMILTON...SOUTHWESTERN
CLINTON...NORTHWESTERN BROWN AND CAMPBELL COUNTIES THROUGH 600 PM
EDT...

AT 530 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MORROW TO PERINTOWN TO MELBOURNE...MOVING EAST
SOUTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WITHAMSVILLE...
BATAVIA...NEW RICHMOND...AMELIA...BLANCHESTER...WILLIAMSBURG...
FAYETTEVILLE...ST. MARTIN...BETHEL...SARDINIA...MOUNT ORAB AND
LYNCHBURG.

ALSO...GOSHEN...WILLOWVILLE...PLEASANT PLAIN...BUTLERVILLE...NEW
PALESTINE...MIDDLEBORO...BLAIRSVILLE AND OWENSVILLE ARE NEAR THE PATH
OF THIS LINE OF STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3903 8449 3905 8450 3908 8450 3916 8435
      3939 8418 3928 8363 3901 8379 3880 8405
Local storm report, Jul 27, 5:39 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
539 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND DMG     5 NE AURORA             39.12N 84.83W
07/27/2012                   DEARBORN           IN   PUBLIC

            3 SEMI TRUCKS OVERTURNED ON I-275

&&

SNYDER
Special weather statement, Jul 27, 5:42 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
542 PM EDT FRI JUL 27 2012

INZ059-066-OHZ070-272215-
UNION IN-FRANKLIN IN-BUTLER OH-
542 PM EDT FRI JUL 27 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUTLER...EASTERN
FRANKLIN AND SOUTHEASTERN UNION COUNTIES THROUGH 615 PM EDT...

AT 538 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM OXFORD TO NEW TRENTON...MOVING EAST AT 30 MPH.

WIND GUSTS TO 45 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROSS...SEVEN MILE...
HAMILTON...TRENTON...FAIRFIELD AND SOUTH MIDDLETOWN.

ALSO...ST. CHARLES...OKEANA...ALERT...MCGONIGLE...SOMERVILLE...
LAYHIGH...COLLINSVILLE AND MILLVILLE ARE NEAR THE PATH OF THIS LINE
OF STRONG THUNDERSTORMS.

LAT...LON 3957 8484 3957 8437 3931 8445 3931 8498

HATZOS
Local storm report, Jul 27, 5:47 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
547 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     CINCINNATI              39.14N 84.51W
07/27/2012                   HAMILTON           OH   AMATEUR RADIO

            4 INCH DIAMETER BRANCHES DOWN IN DOWNTOWN CINCINNATI.

&&

KURZ
Local storm report, Jul 27, 5:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
549 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     N PENNTOWN              39.27N 85.10W
07/27/2012  M57 MPH          RIPLEY             IN   DEPT OF HIGHWAYS

            INDOT SENSOR AT I-74 AND IN-101

&&

SNYDER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:24 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Gallatin, Grant, Kenton, Pendleton19 min
Jul 26, 9:08 PM EDTAreal Flood AdvisoryILNCampbell, Kenton, Pendleton112 min
Jul 26, 9:09 PM EDTSpecial Weather StatementILNMason36 min
Jul 26, 9:40 PM EDTAreal Flood AdvisoryILNLewis, Mason2 hr
Jul 26, 9:59 PM EDTFlash Flood WarningILNLewis, Mason6 hr
Jul 27, 12:13 AM EDTFlash Flood WarningILNLewis8 hr
Jul 27, 12:22 AM EDTSpecial Weather StatementILNLewis, Mason, Robertson38 min
Jul 27, 12:46 AM EDTAreal Flood AdvisoryILNBracken, Mason, Robertson4 hr
Jul 27, 12:58 AM EDTSpecial Weather StatementILNLewis47 min
Jul 27, 11:25 AM EDTFlash Flood WatchILNLewis, Mason, Robertson13 hr
Jul 27, 4:47 PM EDTSevere Thunderstorm WarningILNBoone, Kenton28 min
Jul 27, 5:10 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Kenton, Pendleton35 min
Jul 27, 6:33 PM EDTSevere Thunderstorm WarningILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more42 min
Jul 27, 7:00 PM EDTSevere Thunderstorm WarningILNBracken, Mason, Pendleton, Robertson60 min
Jul 27, 7:06 PM EDTSpecial Weather StatementILNOwen24 min
Jul 27, 7:38 PM EDTSevere Thunderstorm WarningILNLewis, Mason52 min
Jul 27, 7:54 PM EDTAreal Flood AdvisoryILNLewis3 hr
Jul 27, 3:53 PM EDTSpecial Weather StatementILNFayette, Franklin, Union37 min
Jul 27, 3:56 PM EDTSpecial Weather StatementILNRipley34 min
Jul 27, 4:14 PM EDTSpecial Weather StatementILNUnion31 min
Jul 27, 4:35 PM EDTSpecial Weather StatementILNDearborn25 min
Jul 27, 5:15 PM EDTSpecial Weather StatementILNFranklin30 min
Jul 27, 5:25 PM EDTSpecial Weather StatementILNDearborn, Ripley35 min
Jul 27, 5:36 PM EDTSevere Thunderstorm WarningILNDearborn, Ripley39 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.